Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Lump on the inner thigh due to blood accumulation in the region - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Bones, Muscles and Joints
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2407 Questions
User :   I have a black and blue radish sized lump on my inner back of the thigh about 2 inches above my knee. Just noticed it and I didn't run into anything, fall or do anything that I noticed that would have caused such a big lump - should I be concerned?
Doctor :   Hi
User :   hi
Doctor :   May I know your age and gender?
Doctor :   Since when did you notice it?
User :   53, female, workout alot
User :   tonight
Doctor :   Do you have pain, itching, burning sensation over that area?
User :   no
Doctor :   Are you on any regular pills?
Doctor :   Do you have diabetes, hypertension, thyroid problems?
User :   yes. Spironolactone for menapausal (sp) symptoms and sleeping pills at night.
Doctor :   Ok
User :   no diabetes but I have hyperinsulinemia and was diagnosed with a rare mutation of my insulin
User :   normal c-peptide and A1c
Doctor :   Ok
User :   and cortisol
Doctor :   Have you had similar lesions in the past?
User :   no
Doctor :   Ok
User :   I do bruise easily though
Doctor :   Let me explain to you.
Doctor :   Based on your description, the lesion appears to be a collection of blood.
User :   in a vein?
Doctor :   It could have occurred due to bruising of minor blood vessels (yes, probably one of the small venules) of the skin.
Doctor :   Though it is a non concerning condition now, you will need evaluation to see why such an event has occurred spontaneously.
Doctor :   Previous studies reveal that such symptoms occur in individual who have low platelet counts.
User :   could I wait until Monday - or is this an emergency type of situation? It doesn't sound like it.
User :   what is low platelet counts
Doctor :   There are reports that use of spironolactone can be associated with such conditions, though not proved convincingly.
Doctor :   Hence I suggest that you report to your doctor, who can be able to evaluate better.
User :   ok
Doctor :   Platelets which are one of the blood cell is essential in preventing easy bruising and spontaneous bleeding episodes
Doctor :   Low platelets can induce spontaneous bleeding episodes.
Doctor :   The present symptoms lesion is a non concerning one,
User :   my biggest concern and my reason for contacting you is a blot clot in my leg
Doctor :   which will resolve in a few days without any medication.
User :   Great - I will contact my doctor next week to check my blood and show this to her
Doctor :   But necessary measures to prevent it is necessary.
Doctor :   The steps of action can only be suggested after the evaluation.
User :   understood
Doctor :   Watch out for similar lesions happening else where.
Doctor :   if such events occur again, i think you will need to see doctors immediately.
Doctor :   Hope that is clear.
Doctor :   Do you have any other query?
User :   ok. Could this go to my heart at all?
Doctor :   No,
Doctor :   These are areas of spontaneous bleeding.
Doctor :   these are not blood clots in the vessels.
Doctor :   So this is not a condition which can cause embolism.
User :   Great - I will have this checked out next week - you were very helpful and I can now go to sleep and not worry
Doctor :   Do you have any other query?
User :   No, thank you
Doctor :   Thanks for consulting me.
Doctor :   Bye for now.
User :   Bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor